Alert archive / Colorado / Red Flag Warnings in 2025
Red Flag Warning 14, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Mar 19, 2025, 2:13 PM MDT for 18 counties in Colorado. It took effect at Mar 20, 2025, 12:00 PM MDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 2:13 PM MDT (20:13 UTC)
- In effect from
- Mar 20, 2025, 12:00 PM MDT
- Expired
- Mar 20, 2025, 11:00 PM MDT
- In force
- 11 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO, Teller County, CO
The radar
The Pueblo radar (KPUX), 66 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.2 hours before the alert went out and 366 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1578 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS85 KPUB 192013 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 213 PM MDT Wed Mar 19 2025 COZ222-224-225-227>230-233-237-201215- /O.UPG.KPUB.FW.A.0009.250320T1800Z-250321T0300Z/ /O.NEW.KPUB.FW.W.0014.250320T1800Z-250321T0300Z/ Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 213 PM MDT Wed Mar 19 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 224, 225, 227, 228, 229, 230, 233, AND 237... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Thursday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Fire Weather Zones 222, 224, 225, 227, 228, 229, 230, 233 and 237. * TIMING...From noon to 9 PM MDT Thursday. * WINDS...Southwest 20 to 30 mph with gusts up to 50 mph over mountain zones, and gusts to 40 mph over lower elevation zones. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ221-231-232-234>236-201215- /O.NEW.KPUB.FW.W.0014.250320T1800Z-250321T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- 213 PM MDT Wed Mar 19 2025 ...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT THURSDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 231, 232, 234, 235, AND 236... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 9 PM MDT Thursday. * AFFECTED AREA...Fire Weather Zones 221, 231, 232, 234, 235 and 236. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
5 follow-up statements
163 WWUS85 KPUB 200910 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 310 AM MDT Thu Mar 20 2025 COZ221-222-224-225-227>237-210115- /O.CON.KPUB.FW.W.0014.250320T1800Z-250321T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 310 AM MDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 221, 222, 224, 225, 227, 228, 229, 230, 231, 232, 233, 234, 235, 236 and 237. * WINDS...Southwest 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 8 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ Hodanish
225 WWUS85 KPUB 201948 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 148 PM MDT Thu Mar 20 2025 COZ228>230-233-211200- /O.NEW.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ /O.CON.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 148 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, AND 233... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228, 229, 230, AND 233... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...Fire Weather Zones 228, 229, 230 and 233. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-224-225-227-231-232-234>237-210300- /O.CON.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 148 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 224, 225, 227, 231, 232, 234, 235, 236, AND 237... * AFFECTED AREA...Fire Weather Zones 221, 222, 224, 225, 227, 231, 232, 234, 235, 236 and 237. * WINDS...Southwest 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...As low as 9 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
703 WWUS85 KPUB 210210 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 810 PM MDT Thu Mar 20 2025 COZ228-233-211815- /O.CAN.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ /O.CON.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ Pueblo County Including Pueblo- Eastern Las Animas County Including Pinon Canyon- 810 PM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 233... ...RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 233... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zones 228 and 233. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 7 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ221-222-227-231-232-234>237-210315- /O.CAN.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ Teller County/Rampart Range Including Pikes Peak and Florissant Fossil Beds National Monument- Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Crowley County Including Ordway- Otero County Including La Junta and Western Comanche Grasslands- Kiowa County Including Eads-Bent County Including Las Animas- Prowers County Including Lamar- Baca County Including Springfield and Eastern Comanche Grasslands- 810 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 221, 222, 227, 231, 232, 234, 235, 236, AND 237... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Decreasing winds and cooling temperatures have eased the fire danger. Therefore, the Red Flag Warning for a portion of the area has been cancelled. $$ COZ229-230-211815- /O.CON.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ /O.CON.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 810 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 229 AND 230... * AFFECTED AREA...Fire Weather Zones 229 and 230. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ224-225-210315- /O.CON.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 810 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... * AFFECTED AREA...Fire Weather Zones 224 and 225. * WINDS...West 10 to 15 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 6 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
557 WWUS85 KPUB 210259 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 859 PM MDT Thu Mar 20 2025 COZ230-211900- /O.CAN.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ /O.CON.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ Western Las Animas County Including Trinidad and Thatcher- 859 PM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... ...RED FLAG WARNING FOR TODAY HAS BEEN CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 230... The National Weather Service in Pueblo has cancelled the Red Flag Warning. * AFFECTED AREA...Fire Weather Zone 230. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ224-225-210400- /O.CAN.KPUB.FW.W.0014.000000T0000Z-250321T0300Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- Southern Front Range Including Sangre De Cristo Mountains/Wet Mountains/La Veta Pass- 859 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 224 AND 225... The National Weather Service in Pueblo has cancelled the Red Flag Warning. Decreasing winds and cooling temperatures have eased fire danger this evening. Therefore, the Red Flag Warning has been allowed to expire. $$ COZ229-211900- /O.EXT.KPUB.FW.W.0014.000000T0000Z-250321T0500Z/ /O.CON.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ Huerfano County Including Walsenburg- 859 PM MDT Thu Mar 20 2025 ...RED FLAG WARNING NOW IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 229... * AFFECTED AREA...Fire Weather Zone 229. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Elevated fire danger is expected. Fires will catch and spread rapidly and erratically. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ228-233-211900- /O.CON.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ Pueblo County Including Pueblo- Eastern Las Animas County Including Pinon Canyon- 859 PM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228 AND 233... * AFFECTED AREA...Fire Weather Zones 228 and 233. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
954 WWUS85 KPUB 210451 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 1051 PM MDT Thu Mar 20 2025 COZ229-212100- /O.EXP.KPUB.FW.W.0014.000000T0000Z-250321T0500Z/ /O.CON.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ Huerfano County Including Walsenburg- 1051 PM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONE 229... * AFFECTED AREA...Fire Weather Zone 229. * WINDS...West 20 to 30 mph with gusts up to 50 mph. * RELATIVE HUMIDITY...As low as 5 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ228-230-233-212100- /O.CON.KPUB.FW.A.0010.250322T1800Z-250323T0200Z/ Pueblo County Including Pueblo- Western Las Animas County Including Trinidad and Thatcher- Eastern Las Animas County Including Pinon Canyon- 1051 PM MDT Thu Mar 20 2025 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR FIRE WEATHER ZONES 228, 230, AND 233... * AFFECTED AREA...Fire Weather Zones 228, 230 and 233. * WINDS...West 20 to 30 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...As low as 13 percent. * IMPACTS...Fires will catch and spread quickly. Exercise extreme caution with any outdoor burning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 19, 2:10 PM MDT, 3 minutes earlier. Its key messages:
- Another round of widespread (but less extreme) fire danger is expected for Thursday, along with warmer temperatures.
- Mountain snow showers expected Friday through Sunday, with the greatest coverage of showers Saturday.
- Dry and above seasonal temperatures expected early next week.
Area forecast discussion, Mar 19, 2:10 PM MDT, 3 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 210 PM MDT Wed Mar 19 2025 .KEY MESSAGES... - Another round of widespread (but less extreme) fire danger is expected for Thursday, along with warmer temperatures. - Mountain snow showers expected Friday through Sunday, with the greatest coverage of showers Saturday. - Dry and above seasonal temperatures expected early next week. && .SHORT TERM /THROUGH THURSDAY/... Issued at 208 PM MDT Wed Mar 19 2025 Currently.. Winds have come down significantly the past 3 to 6 hours, with strongest gusts located over our far eastern plains. Both Springfield and Lamar are still reporting northerly gusts to around 40 mph as of 2 pm. Though there are returns on radar, much of that is likely evaporating before it hits the ground. No stations are currently reporting precipitation. There are returns over Trinidad, but that station is reporting a 37/18 dewpoint spread and no precipitation. Temperatures are in the 30s and 40s for plains and mountain valley locations. Dewpoint are ranging from single digits below zero over the San Luis Valley, to around 20 above zero on our far eastern plains. Winds remain northerly though they continue to weaken. Rest of Today and Tonight.. Models agree that wind continue to weaken through the rest of this evening as the departing low continues to advance eastward. Our drying trend is also expected to continue, as models drag a ridge overhead by tomorrow morning. This will mean clearing and very efficient cooling for tonight, with most locations dropping down into the teens on the plains, and single digits for mountain valleys. All locations are expected to be dry by this evening, with fairly poor overnight moisture recoveries for some of our mountain fire weather zones. This will set the stage for another round of widespread critical fire weather conditions tomorrow. Thursday.. A ridge moves overhead by tomorrow morning, allowing us to warm up nicely for our Thursday. Models keep us in the northern periphery of the ridge, allowing for slightly increased zonal flow over our forecast area. Though relative humidity values for Thursday will be very low/dry, the winds will be slightly more marginal in some areas, especially through the lower Arkansas River Valley. West winds increase through the morning hours, eventually turning more southwesterly over the high country and southerly across our far eastern plains as the trough passes by throughout the day. Critical fire weather conditions are widespread for Thursday, stretching from the San Luis Valley into the eastern mountains, I-25 corridor, and out over all of our eastern plains. Though very dry conditions with single digit relative humidities will be widespread, winds will not be nearly as extreme as they have been for the past several days. Daytime highs look to climb well into the 60s across the plains, with 50s for the Pikes Peak region and the San Luis Valley. Skies will be clear in the morning, with mid and upper-level cloud cover returning from west to east throughout the rest of the day. Precipitation is not expected. && .LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/... Issued at 208 PM MDT Wed Mar 19 2025 Thursday Night - Sunday: For the end of the week and through the weekend, relatively quiet weather is expected for south central and southeastern Colorado. Flow will become predominantly northwesterly during this timeframe. With the lack of any major forcing, dry conditions are expected for much of the region. The exception to this will be along the mountains, where orographic forcing will persist, and isolated to scattered snow showers are anticipated. The greatest coverage of showers is expected Saturday into Sunday, when flow, and therefore forcing, increase in response to a shortwave passing to the northeast of the area. Outside of all of that, pockets of mid to high level clouds, and breezy winds are expected for much of the area. Speaking of winds, spotty critical fire weather conditions will be possible each day, mainly across the plains, given periods of gustier winds and low humidity values. Looking at temperatures, Friday and Sunday will hover around seasonal values thanks to weak cold fronts pushing southward, with Saturday warming to slightly above seasonal values thanks to more downsloping winds. Monday - Tuesday: Quiet weather prevails for south central and southeastern Colorado for the start of next week. A strong ridge of high pressure will begin to build across the western US and expand over the area. Confidence is high (70-80%) in this pattern evolution given strong agreement within model guidance. Given the increased subsidence with this pattern, dry conditions are expected for the region. Otherwise, mostly sunny skies and relatively light winds are anticipated. As for temperatures, a warming trend is in store for south central and southeastern Colorado given the ridge, with much of the area warming to above seasonal values both days. && .AVIATION /18Z TAFS THROUGH 18Z THURSDAY/... Issued at 1139 AM MDT Wed Mar 19 2025 VFR conditions are expected at all three TAF sites, KCOS, KPUB, and KALS, for the next 24 hours. North winds are expected to continue throughout the rest of today, weakening as the day progresses. Normal drainage wind patterns with weak magnitudes are expected to take over after sunset. Sky cover clears through the daytime hours, with more mid and upper-level cloud decks moving in late in the period. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from noon to 9 PM MDT Thursday for COZ221-222- 224-225-227>237. && SHORT TERM...EHR LONG TERM...SIMCOE AVIATION...EHR
Hazardous weather outlook, Mar 19, 3:39 AM MDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 339 AM MDT Wed Mar 19 2025 COZ058>089-093>099-200945- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 339 AM MDT Wed Mar 19 2025 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Strong winds will continue over the region today, but will gradually decrease as the afternoon progresses. The strongest winds this morning will occur over northern El Paso county and the far eastern Colorado counties adjacent to the Kansas border. Wind of 50 to 60 mph will be possible, especially early this morning. With the strong winds continuing over the Palmer Divide this morning, blowing snow will be a significant issue across northern El Paso county this morning. If you plan to travel over northern El Paso county, be prepared for adverse conditions. Please visit C O T R I P . O R G for road conditions across the region, as many roadways across east central Colorado were closed early Wednesday morning due to the snow and blowing snow. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another weather system moving through the area Thursday and Friday will bring gusty winds and high fire danger to the San Luis Valley, the southeast mountains and portions of southeast plains Thursday afternoon and evening, with snow showers over the mountains, especially along the Continental Divide. Snow accumulations look light, generally less than 2 inches, with most snow confined to the higher peaks. Snow showers then return to the mountains along the Continental Divide from late Saturday into early Sunday. Again, snow amounts look light, and limited mainly the central mountains. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible over portions of the region. 34/10
In the hours before
Local storm report, Mar 19, 10:03 AM MDT, 4 hours 10 minutes before
Preliminary Local Storm Report
National Weather Service Pueblo CO
1003 AM MDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM Snow 2 N Black Forest 39.05N 104.70W
03/19/2025 M6.0 Inch El Paso CO Trained Spotter
Storm total snow at location.
&&Local storm report, Mar 19, 10:08 AM MDT, 4 hours 5 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Pueblo CO
1008 AM MDT Wed Mar 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1003 AM Snow 2 N Black Forest 39.05N 104.70W
03/19/2025 M6.0 Inch El Paso CO Trained Spotter
Storm total snow at location.
0742 AM Snow 2 NNE Monument 39.12N 104.86W
03/19/2025 M5.0 Inch El Paso CO Trained Spotter
Storm total snow at location. A lot of snow
drifting from strong winds.
&&The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 6:52 PM MDT | High Wind Warning | PUB | Baca, Bent, El Paso, Las Animas, Otero, Prowers and 1 more | 16 hr |
| Mar 18, 8:15 PM MDT | Snow Squall Warning | PUB | El Paso | 60 min |
| Mar 18, 8:32 PM MDT | Snow Squall Warning | PUB | El Paso | 58 min |
| Mar 18, 8:41 PM MDT | Blizzard Warning | PUB | El Paso | 6 hr |
| Mar 18, 9:03 PM MDT | Snow Squall Warning | PUB | El Paso | 57 min |
| Mar 18, 11:04 PM MDT | Special Weather Statement | PUB | Prowers | 26 min |
| Mar 19, 3:03 AM MDT | Fire Weather Watch | PUB | Alamosa, Baca, Conejos, Costilla, Custer, El Paso and 6 more | 11 hr |
Nearby
Red Flag Warnings in Colorado, 2025Every red flag warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.